Alert archive / Arkansas / Flash Flood Warnings in 2025

Flash Flood Warning 3, NWS Jackson, MS

March 15, 2025Ashley County, Chicot County, Arkansas; Morehouse Parish, Louisiana; Washington County, Mississippi

NWS Jackson, MS issued this flash flood warning at Mar 15, 2025, 7:56 AM CDT for Ashley County, Chicot County, Arkansas; Morehouse Parish, Louisiana; Washington County, Mississippi. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 15, 2025, 7:56 AM CDT (12:56 UTC)
Expired
Mar 15, 2025, 12:00 PM CDT
In force
4 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Ashley County, AR, Chicot County, AR, Morehouse Parish, LA, Washington County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 184 km from the middle of the area, began a volume at 12:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 0.9 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2025-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1647 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2025-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 369 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1647 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
648 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
369 m²/s²
0-3 km storm-relative helicity
427 m²/s²
Significant tornado parameter
2.2
Supercell composite
15.9

Open this sounding in Storm Lab

The text

As transmitted.

794 
WGUS54 KJAN 151256
FFWJAN
ARC003-017-LAC067-MSC151-151700-
/O.NEW.KJAN.FF.W.0003.250315T1256Z-250315T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
756 AM CDT Sat Mar 15 2025

The National Weather Service in Jackson has issued a

* Flash Flood Warning for...
  Ashley County in southeastern Arkansas...
  Chicot County in southeastern Arkansas...
  Morehouse Parish in northeastern Louisiana...
  Northwestern Washington County in northwestern Mississippi...

* Until noon CDT.

* At 756 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 3 inches of rain 
  have fallen. Additional rainfall amounts of 2 to 3 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Greenville, Bastrop, Crossett, Leland, Hamburg, Lake Village, 
  Dermott, North Crossett, Eudora, West Crossett, Metcalfe, Mer 
  Rouge, Wilmot, Portland, Montrose, Collinston, Bonita, Parkdale, 
  Fountain Hill and Oak Ridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3326 9206 3330 9198 3338 9196 3340 9199
      3339 9146 3356 9145 3352 9135 3353 9085
      3334 9088 3311 9121 3301 9144 3289 9149
      3285 9157 3262 9167 3251 9191 3266 9191
      3271 9197 3271 9206 3300 9207 3310 9214

FLASH FLOOD...RADAR INDICATED

$$

EC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Mar 15, 6:54 AM CDT, 1 hour 2 minutes earlier.

Area forecast discussion, Mar 15, 6:54 AM CDT, 1 hour 2 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
654 AM CDT Sat Mar 15 2025

...New AVIATION...

.DISCUSSION...
Issued at 230 AM CDT Sat Mar 15 2025

Saturday through next Friday...

Saturday:

A severe weather outbreak is expected today through this evening as
all modes of severe weather will be possible including strong to
violent, long-track tornadoes. Damaging winds 60-70 mph and large
hail will be likely as well. As a strong, upper lvl trough pushes
towards the area, the low-lvl jet will strengthen during the
afternoon over the region. As a result,  strong deep-layer shear/SRH
and favorable instability in place will lead to multiple rounds of
convection with supercell potential throughout mid morning until the
evening.

A high risk for severe weather continues to be advertised in the
greater threat area for violent tornadoes over central into east MS
where supercells will have great access to the most unstable air and
backed low level flow. Scattered to numerous supercells are likely
to develop in the warm sector, and given the fast cell motions and
classic nature of the storms, would expect the potential for long
tornado tracks, so this continues to be messaged. Outside of severe
storms, gusty winds are expected throughout the day. Heavy rainfall
is less of concern but flash flooding will be possible within areas
that experience training storms.

Sunday through next Friday:

Ridging pattern along with upper-lvl zonal flow will filter into the
region into next week. Temps will start off cooler but will be near
seasonal averages. Next chance for rainfall will come on Wednesday
as a shortwave trough swings through the area. Mostly showers and a
brief cooldown are expected with this disturbance. /SW/EC/

&&

.AVIATION...
(12Z TAFS)
Issued at 645 AM CDT Sat Mar 15 2025

Poor flying conditions are expected this morning and aftn. MVFR
cigs and gusty winds 25-30kts wl prevail through the aftn away
from +TSRA that will become numerous across the area today. At
1130Z a band of +TSRA was noted on local radars across the nw.
This band will continue shifting east today while additional +TSRA
develop ahead of the band. Conditions are expected to improve
this evening with VFR conditions areawide by 06Z. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       78  51  65  40 /  90  40   0   0
Meridian      77  51  68  39 /  90  60   0   0
Vicksburg     76  50  64  40 /  90  30   0   0
Hattiesburg   78  53  73  41 /  80  30   0   0
Natchez       77  50  65  40 /  90  20   0   0
Greenville    72  48  59  40 /  90  30   0   0
Greenwood     75  50  61  38 / 100  50  10   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&

/SW/22

In the hours before

Special weather statement, Mar 15, 5:16 AM CDT, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Jackson MS
516 AM CDT Sat Mar 15 2025

MSZ018-151045-
Bolivar MS-
516 AM CDT Sat Mar 15 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN BOLIVAR COUNTY
THROUGH 545 AM CDT...

At 515 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Winstonville, or near Shelby, moving northeast at
55 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Winstonville, Duncan, and Shelby around 520 AM CDT.
  Alligator around 525 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3394 9066 3376 9091 3382 9105 3384 9106
      3412 9074 3412 9066
TIME...MOT...LOC 1015Z 223DEG 49KT 3389 9085

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

SAS
Special weather statement, Mar 15, 5:44 AM CDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Jackson MS
544 AM CDT Sat Mar 15 2025

ARZ074-075-LAZ007-008-151130-
Chicot AR-Ashley AR-Morehouse LA-West Carroll LA-
544 AM CDT Sat Mar 15 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN CHICOT AND EASTERN
ASHLEY COUNTIES...NORTHERN MOREHOUSE AND NORTH CENTRAL WEST CARROLL
PARISHES THROUGH 630 AM CDT...

At 543 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms over Beekman, or 8 miles north of Bastrop, moving
northeast at 45 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Bonita and Galion around 550 AM CDT.
  Jones and Berlin around 555 AM CDT.
  Wilmot around 600 AM CDT.
  Parkdale around 605 AM CDT.
  Portland around 615 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3284 9206 3285 9206 3335 9177 3335 9137
      3301 9133 3276 9186 3283 9207 3284 9207
TIME...MOT...LOC 1043Z 225DEG 40KT 3289 9187

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

SAS
Local storm report, Mar 15, 6:34 AM CDT, 1 hour 22 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
634 AM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     Tstm Wnd Dmg     5 N Belzoni             33.25N 90.48W
03/14/2025                   Humphreys          MS   Law Enforcement

            Report of multiple trees and powerlines
            downed, as well as damage to a residence on
            Malcolm Drive.

&&

KP
Local storm report, Mar 15, 6:42 AM CDT, 1 hour 14 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
642 AM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 AM     Tstm Wnd Dmg     Elliott                 33.69N 89.75W
03/15/2025                   Grenada            MS   Law Enforcement

            Report of extensive damage to Elliott
            community; downed power lines and multiple
            residences destroyed.

&&

KP
Local storm report, Mar 15, 6:45 AM CDT, 1 hour 11 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
645 AM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 AM     Hail             2 SE Dermott            33.50N 91.41W
03/15/2025  M0.25 Inch       Chicot             AR   Fire Dept/Rescue

&&

KP
Local storm report, Mar 15, 6:57 AM CDT, 59 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
657 AM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 AM     Tornado          Elliott                 33.69N 89.75W
03/15/2025                   Grenada            MS   Law Enforcement

            Report of extensive damage to Elliott
            community; downed power lines and multiple
            residences destroyed.

&&

KP

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 7:38 PM CDTSpecial Weather StatementJANChicot67 min
Mar 15, 5:44 AM CDTSpecial Weather StatementJANAshley46 min
Mar 15, 6:04 AM CDTSevere Thunderstorm WarningJANAshley, Chicot56 min
Mar 15, 6:15 AM CDTSevere Thunderstorm WarningJANAshley60 min
Mar 15, 6:43 AM CDTSevere Thunderstorm WarningJANAshley, Chicot62 min
Mar 15, 6:58 AM CDTSevere Thunderstorm WarningJANAshley, Chicot62 min
Mar 15, 7:56 AM CDTSevere Thunderstorm WarningJANAshley, Chicot64 min
Mar 15, 8:59 AM CDTSevere Thunderstorm WarningJANAshley, Chicot61 min
Mar 15, 9:10 AM CDTSevere Thunderstorm WarningJANChicot65 min
Mar 15, 9:18 AM CDTSevere Thunderstorm WarningJANAshley57 min
Mar 15, 9:43 AM CDTSevere Thunderstorm WarningJANChicot62 min
Mar 15, 11:25 AM CDTFlash Flood WarningJANChicot4 hr
Mar 14, 9:28 PM CDTSpecial Weather StatementJANEast Carroll62 min
Mar 15, 8:38 AM CDTSevere Thunderstorm WarningJANEast Carroll, Franklin, Madison, Morehouse, Richland, West Carroll67 min
Mar 15, 9:50 AM CDTTornado WarningJANEast Carroll, West Carroll55 min
Mar 15, 10:33 AM CDTSevere Thunderstorm WarningJANCatahoula, Franklin, Madison, Richland, Tensas42 min
Mar 15, 10:56 AM CDTSevere Thunderstorm WarningJANEast Carroll64 min
Mar 15, 12:02 PM CDTSevere Thunderstorm Warning Considerable damage threatJANEast Carroll58 min
Mar 14, 7:35 PM CDTSpecial Weather StatementJANBolivar55 min
Mar 14, 8:31 PM CDTSpecial Weather StatementJANSunflower59 min
Mar 14, 10:28 PM CDTSevere Thunderstorm WarningJANHumphreys, Issaquena, Leflore, Sharkey, Sunflower, Washington62 min
Mar 14, 11:11 PM CDTTornado WarningJANCarroll, Holmes, Humphreys, Leflore, Sunflower64 min
Mar 14, 11:58 PM CDTTornado Warning Tornado observedJANCarroll, Grenada, Leflore, Montgomery, Webster62 min
Mar 15, 12:28 AM CDTTornado WarningJANGrenada47 min
Mar 15, 12:36 AM CDTSpecial Weather StatementJANNewton, Scott54 min
Mar 15, 12:47 AM CDTSevere Thunderstorm WarningJANRankin, Scott43 min
Mar 15, 1:22 AM CDTSevere Thunderstorm WarningJANKemper, Neshoba53 min
Mar 15, 1:26 AM CDTSevere Thunderstorm WarningJANLeake, Neshoba, Winston64 min
Mar 15, 1:31 AM CDTSpecial Weather StatementJANScott44 min
Mar 15, 1:44 AM CDTSevere Thunderstorm WarningJANLowndes, Noxubee, Winston61 min
Mar 15, 2:12 AM CDTSevere Thunderstorm WarningJANNoxubee, Winston29 min
Mar 15, 2:22 AM CDTSpecial Weather StatementJANNewton38 min
Mar 15, 2:38 AM CDTSevere Thunderstorm WarningJANLowndes52 min
Mar 15, 2:57 AM CDTSevere Thunderstorm WarningJANKemper, Neshoba, Newton63 min
Mar 15, 3:16 AM CDTSpecial Weather StatementJANGrenada29 min
Mar 15, 3:33 AM CDTSpecial Weather StatementJANLowndes27 min
Mar 15, 5:16 AM CDTSpecial Weather StatementJANBolivar29 min
Mar 15, 6:21 AM CDTSevere Thunderstorm WarningJANBolivar, Sunflower, Washington54 min
Mar 15, 7:14 AM CDTSevere Thunderstorm WarningJANBolivar, Sunflower46 min
Mar 15, 7:57 AM CDTSevere Thunderstorm WarningJANBolivar, Sunflower, Washington48 min
Mar 15, 8:30 AM CDTFlash Flood WarningJANBolivar4 hr
Mar 15, 8:34 AM CDTSevere Thunderstorm WarningJANBolivar, Sunflower, Washington41 min
Mar 15, 9:06 AM CDTSpecial Weather StatementJANCarroll, Grenada, Holmes39 min
Mar 15, 9:32 AM CDTWind AdvisoryJANAttala, Choctaw, Clarke, Clay, Copiah, Covington and 23 more9 hr
Mar 15, 10:07 AM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Leflore, Sunflower53 min
Mar 15, 10:26 AM CDTTornado Warning Considerable damage threatJANHumphreys, Leflore, Sharkey, Sunflower, Washington64 min
Mar 15, 10:41 AM CDTRiver Flood WarningJANCarroll, Leflore49 hr
Mar 15, 10:59 AM CDTTornado WarningJANFranklin, Jefferson, Lincoln61 min
Mar 15, 11:04 AM CDTTornado WarningJANHolmes, Humphreys, Issaquena, Sharkey, Washington36 min
Mar 15, 11:08 AM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Leflore, Sunflower67 min
Mar 15, 11:18 AM CDTTornado WarningJANCarroll, Holmes, Humphreys, Leflore, Sunflower57 min
Mar 15, 11:38 AM CDTSevere Thunderstorm WarningJANCarroll, Holmes, Humphreys, Yazoo67 min
Mar 15, 11:50 AM CDTTornado WarningJANCarroll, Holmes, Humphreys, Yazoo55 min
Mar 15, 11:56 AM CDTTornado WarningJANCarroll, Grenada, Leflore, Montgomery49 min
Mar 15, 12:02 PM CDTTornado WarningJANCopiah, Lawrence, Lincoln, Simpson58 min
Mar 15, 12:31 PM CDTTornado WarningJANAttala, Carroll, Choctaw, Grenada, Holmes, Montgomery and 1 more59 min
Mar 15, 12:39 PM CDTTornado Warning EmergencyTornado observedConsiderable damage threatJANJefferson Davis, Lawrence, Marion66 min
Mar 15, 12:43 PM CDTFlash Flood WarningJANCarroll, Grenada, Holmes, Humphreys, Leflore, Montgomery and 1 more4 hr
Mar 15, 12:47 PM CDTTornado Warning Considerable damage threatJANRankin, Scott, Simpson, Smith30 min
Mar 15, 12:48 PM CDTTornado WarningJANJasper, Newton, Scott, Smith57 min
Mar 15, 12:52 PM CDTSevere Thunderstorm WarningJANLeake, Madison, Rankin, Scott27 min
Mar 15, 12:59 PM CDTSevere Thunderstorm WarningJANCarroll, Holmes, Leflore46 min
Mar 15, 1:26 PM CDTFlash Flood WarningJANChoctaw, Montgomery, Webster2 hr
Mar 15, 1:28 PM CDTSevere Thunderstorm WarningJANCopiah, Lincoln, Simpson62 min
Mar 15, 1:30 PM CDTTornado WarningJANKemper, Lauderdale, Neshoba, Newton60 min
Mar 15, 1:30 PM CDTTornado Warning Considerable damage threatJANCovington, Jones, Smith60 min
Mar 15, 1:32 PM CDTTornado Warning Considerable damage threatJANJefferson Davis, Lawrence, Marion58 min
Mar 15, 1:35 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Montgomery, Webster40 min
Mar 15, 1:42 PM CDTSevere Thunderstorm WarningJANAttala, Holmes, Madison, Yazoo48 min
Mar 15, 1:55 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Yazoo65 min
Mar 15, 2:03 PM CDTTornado Warning Tornado observedJANCovington, Jefferson Davis, Jones57 min
Mar 15, 2:09 PM CDTTornado Warning Tornado observedConsiderable damage threatJANClarke, Jasper66 min
Mar 15, 2:11 PM CDTTornado WarningJANLowndes, Noxubee43 min
Mar 15, 2:14 PM CDTSevere Thunderstorm WarningJANAttala, Carroll, Choctaw, Holmes, Montgomery, Webster46 min
Mar 15, 2:16 PM CDTTornado WarningJANKemper44 min
Mar 15, 2:26 PM CDTTornado WarningJANJefferson Davis, Lawrence, Lincoln, Marion64 min
Mar 15, 2:35 PM CDTSevere Thunderstorm WarningJANCopiah, Lawrence, Lincoln, Rankin, Simpson40 min
Mar 15, 2:35 PM CDTTornado Warning Tornado observedJANCovington, Jones, Smith26 min
Mar 15, 2:43 PM CDTFlash Flood WarningJANCopiah, Covington, Jefferson Davis, Lawrence, Lincoln, Marion and 4 more4 hr
Mar 15, 2:49 PM CDTTornado Warning Tornado observedJANLauderdale, Newton56 min

Nearby

Flash Flood Warnings in Arkansas, 2025Flash Flood Warnings in Louisiana, 2025Flash Flood Warnings in Mississippi, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.